CSN Login
Members Online: 1

You are here

Coronavirus/COVID-19

What cancer patients, their families, and caregivers need to know about COVID-19.

Sore Throat......

Shayenne's picture
Shayenne
Posts: 2370
Joined: Jan 2009

Sometimes my throat feels like it has a lump in it, but today it felt abit sore. Could it be from taking all these pills, and if I'm getting a cold, could that be a cold, and should I be worried? I know if my temp gets to 100.5 I'm supposed to go to the hospital? it's 99.0 now.

CherylHutch's picture
CherylHutch
Posts: 1399
Joined: Apr 2007

Hey kiddo... I doubt that taking a bunch o'pills would be making your throat sore, unless they aren't going all the way down and they are dissolving in your throat (you know, that nasty feeling if you swallow aspirin and they don't quite make it down, then then dissolve while in your throat and taste awful??? ).

Now, the majority of colds do start with a sore throat, so it's possible that you might be catching a cold (which, if you are, don't blame your going out of the house adventure... colds happen just because they can).

Definitely, keep an eye on your temp. I remember being told the same thing... if the temp were to hit 100, then I was to call the chemo info line. They like to nip these things in the bud and that sounds like a good plan to me.

So, rest this weekend as much as you can, but keep an eye on that temp just to be on the safe side :)

Huggggggs,

Cheryl

ldot123's picture
ldot123
Posts: 276
Joined: Apr 2008

Hi there,

It might be from the chemo or it could just be a common cold. Lots of stuff going around her in my neck of the woods. I used to gargle with a couple of teaspoons of baking soda in a glass of water for any mouth sores. My help for the sore throat too.

Cheers, Lance

Anonymous user (not verified)

This comment has been removed by the Moderator

Shayenne's picture
Shayenne
Posts: 2370
Joined: Jan 2009

It seems it was sore this morning, but soon enough it's fine now, it may be from the pills, and I know the chemo gave me such a dry mouth and throat, I didn't think my throat would get sore 10 days after the treatment though, it could though..but I do have a hard time with swallowing big pills, and sometimes they do get stuck in my throat, even the small ones, where they feel like they didn't go down all the way, so I am constantly swallowing and trying to chug water to get that feeling away, which could also be me making it sore doing that way. I don't think I have a cold, my temp is normal thank goodness, and throat's feeling better, I just have to learn to swallow them better I think :(

Madre's picture
Madre
Posts: 124
Joined: Apr 2008

a few days after chemo I used to get the sensation that something was there in my throat and swallowing wasn't getting rid of it. I had other issues too with stomache pain and turns out that chemo messes with the stomache lining and I was getting reflux. They gave me protonix (little pills) to help with my stomach so I wouldn't end up with ulcers and tagament - over the counter and it helped. I also couldn't drink much so the acid was building and not getting diluted. Next chemo session ask them.

PamPam2's picture
PamPam2
Posts: 376
Joined: Jan 2009

Hi Shayenne. Taking a lot of pills makes my throat sore too. I've gotten better at it now though, I get all 8 down at once every morning, it does take practice, used to take them 1 at a time, now I put them all in my mouth, take a big drink while tossing my head back and down they go, (usually). One thing that is simple I do when my throat is sore is just gargle with warm salt water. Years back when I worked at a rest home one of the ladies there always dipped her pills in vaseline, she said it made them slide down easy, never tried that myself, but it worked for her. Best wishes and prayers your way. Pam

Subscribe to Comments for "Sore Throat......"